Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
181 Doctors are Online
Ask a Urologist   »  

Can Tamsulosin cause memory loss?

DOCTOR OF THE MONTH - Jul 2016
Jul 2016
User rating for this question
Very Good
Answered by

Urologist
Practicing since : 1971
Answered : 9690 Questions
Question
Does Tamsulosin have a side effect of memory loss as anticholinergic drugs seem to have? My husband has been prescribed Tamsulosin and is leery of the potential side effects of memory loss and dementia.
Sat, 2 Jun 2018 in Urinary and Bladder Problems
 
 
Answered by Dr. P. T. Patil 5 hours later
Brief Answer:
Tomsulosin does not cause memmory loss .

Detailed Answer:
Hello
Thanks for query .

Your husband who has poor urine flow due to enlarged prostate and has been prescribed Tomsulosin .However he is worried about the memory loss as a side effect .

I would state that Tomsulosin does cause slight drowsiness in few patient but it goes away ass body gets accustomed to the drug within 2-3 weeks time .I have not come across memory loss to any patient in my 43 years of practice whom I have recomonded Tomsulosin .

The memory loss that is observed is due to ageing which is normal at this age .

Hope I have answered your query ,please feel free to ask if you have more questions,I shall be happy to help you
Thanks and Regards.
Dr.Patil.

Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Urologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor